Alert archive / Minnesota / Wind Chill Advisories in 2011
Wind Chill Advisory 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 1, 2011, 4:04 PM CST for 5 counties in Minnesota. It took effect at Jan 1, 2011, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 4:04 PM CST (22:04 UTC)
- In effect from
- Jan 1, 2011, 9:00 PM CST
- Expired
- Jan 2, 2011, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN
The radar
The Sioux Falls radar (KFSD), 105 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS43 KFSD 012204 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 404 PM CST SAT JAN 1 2011 .WINDS AND BLOWING SNOW WILL CONTINUE TO SUBSIDE AS LOW PRESSURE NORTHEAST OF MINNESOTA MOVES FURTHER INTO EASTERN CANADA. THE LINGERING WINDS WILL PRODUCE DANGEROUS WIND CHILLS IN PART OF SOUTHWEST MINNESOTA TONIGHT AS THE TEMPERATURE DROPS THERE. MNZ071-072-020615- /O.EXP.KFSD.BZ.W.0004.000000T0000Z-110101T2200Z/ /O.NEW.KFSD.WC.Y.0008.110102T0300Z-110102T1500Z/ LINCOLN-LYON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL 404 PM CST SAT JAN 1 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...BLIZZARD WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. THE BLIZZARD WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON. * TIMING...STRONG NORTHWEST WINDS AND BLOWING SNOW WILL CONTINUE TO SUBSIDE TONIGHT...BUT THE WINDS WILL STILL BE STRONG ENOUGH TO PRODUCE DANGEROUS WIND CHILLS TONIGHT AND EARLY SUNDAY MORNING. * WIND AND VISIBILITY...WEST TO NORTHWEST WINDS 20 TO 30 MPH AT THE START OF THE EVENING WILL DECREASE TO AROUND 10 MPH LATE TONIGHT. VERY LOCAL VISIBILITIES OF 1 TO 3 MILES IN BLOWING SNOW SHOULD END SHORTLY AFTER SUNSET. * WIND CHILLS...WIND CHILL READINGS OF 20 TO 25 BELOW ZERO CAN BE EXPECTED LATE THIS EVENING INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MNZ097-012315- /O.EXP.KFSD.BZ.W.0004.000000T0000Z-110101T2200Z/ PIPESTONE- INCLUDING THE CITY OF...PIPESTONE 404 PM CST SAT JAN 1 2011 ...BLIZZARD WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE BLIZZARD WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON. * TIMING...STRONG NORTHWEST WINDS AND BLOWING SNOW WILL CONTINUE TO SUBSIDE TONIGHT. * WIND AND VISIBILITY...WEST TO NORTHWEST WINDS 15 TO 30 MPH LATE THIS AFTERNOON WILL DECREASE TO AROUND 10 MPH TONIGHT. VERY LOCAL VISIBILITIES OF 1 TO 3 MILES IN BLOWING SNOW SHOULD END AROUND SUNSET. $$ MNZ080-081-020615- /O.EXP.KFSD.WW.Y.0023.000000T0000Z-110101T2200Z/ /O.NEW.KFSD.WC.Y.0008.110102T0300Z-110102T1500Z/ MURRAY-COTTONWOOD- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE 404 PM CST SAT JAN 1 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. * TIMING...STRONG NORTHWEST WINDS AND BLOWING SNOW WILL CONTINUE TO SUBSIDE TONIGHT...BUT THE WINDS WILL STILL BE STRONG ENOUGH TO PRODUCE DANGEROUS WIND CHILLS TONIGHT AND EARLY SUNDAY MORNING. * WIND AND VISIBILITY...WEST TO NORTHWEST WINDS 20 TO 30 MPH AT THE START OF THE EVENING WILL DECREASE TO AROUND 10 MPH LATE TONIGHT. VERY LOCAL VISIBILITIES OF 1 TO 3 MILES IN BLOWING SNOW SHOULD END SHORTLY AFTER SUNSET. * WIND CHILLS...WIND CHILL READINGS OF 20 TO 25 BELOW ZERO CAN BE EXPECTED LATE THIS EVENING INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MNZ089-098-SDZ040-056-062-066-067-012315- /O.EXP.KFSD.WW.Y.0023.000000T0000Z-110101T2200Z/ NOBLES-ROCK-BROOKINGS-MOODY-MINNEHAHA-TURNER-LINCOLN- INCLUDING THE CITIES OF...WORTHINGTON...LUVERNE...BROOKINGS... FLANDREAU...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 404 PM CST SAT JAN 1 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. * TIMING...STRONG NORTHWEST WINDS AND BLOWING SNOW WILL CONTINUE TO SUBSIDE TONIGHT. * WIND AND VISIBILITY...WEST TO NORTHWEST WINDS 15 TO 30 MPH LATE THIS AFTERNOON WILL DECREASE TO AROUND 10 MPH TONIGHT. VERY LOCAL VISIBILITIES OF 1 TO 3 MILES IN BLOWING SNOW SHOULD END AROUND SUNSET. $$ MNZ090-020615- /O.NEW.KFSD.WC.Y.0008.110102T0300Z-110102T1500Z/ JACKSON- INCLUDING THE CITIES OF...JACKSON...LAKEFIELD 404 PM CST SAT JAN 1 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. * TIMING...STRONG NORTHWEST WINDS AND BLOWING SNOW WILL CONTINUE TO SUBSIDE TONIGHT...BUT THE WINDS WILL STILL BE STRONG ENOUGH TO PRODUCE DANGEROUS WIND CHILLS TONIGHT AND EARLY SUNDAY MORNING. * WIND AND VISIBILITY...WEST TO NORTHWEST WINDS 15 TO 30 MPH LATE THIS AFTERNOON WILL DECREASE TO AROUND 10 MPH TONIGHT. VERY LOCAL VISIBILITIES OF 1 TO 3 MILES IN BLOWING SNOW SHOULD END AROUND SUNSET. * WIND CHILLS...WIND CHILL READINGS OF 20 TO 25 BELOW ZERO CAN BE EXPECTED LATE THIS EVENING INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ WILLIAMS
3 follow-up statements
339 WWUS43 KFSD 020329 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 929 PM CST SAT JAN 1 2011 .WINDS CONTINUE TO SLOWLY SUBSIDE AS LOW PRESSURE NORTHEAST OF MINNESOTA MOVES FURTHER INTO EASTERN CANADA. HOWEVER THE LINGERING BREEZE...ALONG WITH THE NIGHTTIME COOLING...WILL PRODUCE DANGEROUS WIND CHILLS IN PART OF SOUTHWEST MINNESOTA INTO SUNDAY MORNING. MNZ071-072-080-081-090-021130- /O.CON.KFSD.WC.Y.0008.000000T0000Z-110102T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... JACKSON...LAKEFIELD 929 PM CST SAT JAN 1 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. * TIMING...LIGHTER WEST TO SOUTHWEST WINDS TONIGHT INTO SUNDAY MORNING WILL STILL BE STRONG ENOUGH...ALONG WITH THE COLD TEMPERATURES...TO PRODUCE DANGEROUS WIND CHILLS. * WIND AND VISIBILITY...WEST TO SOUTHWEST WINDS WILL BE MOSTLY IN THE 10 TO 15 MPH RANGE WITH A FEW HIGHER PEAKS. * WIND CHILLS...WIND CHILL READINGS OF 20 TO 25 BELOW ZERO CAN BE EXPECTED INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ WILLIAMS
094 WWUS43 KFSD 020914 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 314 AM CST SUN JAN 2 2011 .BITTERLY COLD WIND CHILLS OF 15 BELOW TO 25 BELOW WILL PERSIST ACROSS SOUTHWEST MINNESOTA EARLY THIS MORNING. CONDITIONS WILL IMPROVE BY LATE MORNING AS ACTUAL TEMPERATURES RISE TO 10 TO 15 ABOVE BY NOON. MNZ071-072-080-081-090-021500- /O.CON.KFSD.WC.Y.0008.000000T0000Z-110102T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... JACKSON...LAKEFIELD 314 AM CST SUN JAN 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...BITTERLY COLD WIND CHILLS WILL PERSIST ACROSS THE AREA EARLY THIS MORNING. * WIND CHILLS...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL PERSIST THROUGH EARLY THIS MORNING...GRADUALLY IMPROVING BY LATE MORNING AS ACTUAL TEMPERATURES RISE TO 10 TO 15 ABOVE BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
000 WWUS43 KFSD 021454 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 854 AM CST SUN JAN 2 2011 MNZ071-072-080-081-090-021600- /O.EXP.KFSD.WC.Y.0008.000000T0000Z-110102T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... JACKSON...LAKEFIELD 854 AM CST SUN JAN 2 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 3:32 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 1, 3:32 PM CST, 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
332 PM CST SAT JAN 1 2011
.DISCUSSION...
WINDS ARE EXPECTED TO DROP OFF QUICKLY TONIGHT ACROSS THE
REGION..ESPECIALLY WEST OF I29 WHERE WINDS WILL LIKELY BE BELOW 10
MPH BY 03Z. WITH CLEAR SKIES EXPECTED IT WILL BE A GOOD RADIATION
NIGHT IN MUCH OF SE SD AND FAR NORTHEAST NEBRASKA AND EXPECT LOWS
FROM 10 TO 15 BELOW WEST OF I29 AND NORTH OF I90 WITH 5 TO 10 BELOW
SOUTH OF I90. GREGORY COUNTY COULD BE A LITTLE WARMER THOUGH AS
WINDS WILL TURN TO SOUTHWEST LATE TONIGHT AND HIGH CLOUDS MOVE IN.
SO WOULD EXPECT TO SEE RISING TEMPS LATE TONIGHT. THE OTHER AREA
THAT WILL HAVE RELATIVELY WARM MINS WILL BE SOUTHWEST
MINNESOTA...ESP ALONG AND EAST OF THE BUFFALO RIDGE. WITH WINDS
AROUND 10 MPH OUT OF THE WEST THERE WILL BE A WEAK DOWNSLOPE AND
MIXING SO KEPT MINS AROUND 6 BELOW. HOWEVER...THE STRONGER WINDS
WILL ALSO MEAN WIND CHILLS OF 20 BELOW TO 25 BELOW. AS A
RESULT...WILL BE ISSUING A WIND CHILL ADVISORY FOR PORTIONS OF
SOUTHWEST MINNESOTA FROM 9 PM TONIGHT TO 9 AM TOMORROW./SCHUMACHER
CLOUDS WL CONTINUE TO INCREASE STEADILY THRU THE MORNING HOURS ACRS
THE CWA...AS THE LOW TO MID LVLS SET UP WK WAA VEERING PROFILE. WITH
FRESH SNOWCOVER...COMBINES TO SUGGEST THAT WINDS LKLY TO KEEP A
SOMEWHAT TERRAIN FAVORED DIRECTIONAL SIGNAL...WITH MOST WINDS A BIT
MORE SLY COMPONENT THAN WOULD EXPECT FROM DIRECTION OF FLOW ALFT DUE
TO LACK OF MIXING. BEST MIXING WL PUSH INTO THE FAR SWRN CWA...AND
WARMER AIRMASS AS WELL COULD BRING A FEW MID 20S INTO THE MIX.
ALMOST TOSSED A FEW FLURRIES FOR LTR SUN AFTN/EVNG INTO AREAS FROM
ARND KBKX TO KMML AS SATURATION ATTEMPTS TO BUILD DOWN FM ALFT.
PROSPECT FOR PCPN GETS A BIT BETTER HEADING INTO MONDAY ACRS
NRN/NERN AREA AS MAIN UPR TROUGH SLIDES SEWRD THRU THE AREA. GOOD
OVERLAP OF TROP PRESSURE ADVECTION/LOWER TO MID LVL DIQ Q FIELDS IN
NERN CWA...SO KICKED UP POPS INTO THE LOWER CHC RANGE. BEST LOW LVL
THERMAL SUPPORT STILL JUST N OF THE AREA. TIMING LOOKS JUST A SHADE
FASTER GETTING IN AND OUT OF THE AREA. ANOTHER WK SWRD PUSH OF
COOLER AIR MAINLY THRU ERN CWA MONDAY NIGHT...WITH WNDS DROPPING OFF
AS WK SFC RIDGING DVLPS THRU ERN SD OVERNIGHT. ANOTHER QUICK SHOT
OF RETURN FLOW...WARMING LOW LVL TMPS...AND STRUGGLE TO MIX FULLY ON
TUE. TMPS KEPT ON COOLER SIDE...OTHER THAN FAR SW CWA WHERE WLY
FLOW STRONGER AND BETTER CHANCE FOR MORE UNIDIRECTIONAL FLOW VS
AREAS TO E THAT WL START WKR...AND FIGHT MORE SLY COMPONENT TO LOW
LVL GRADIENT.
DURING THE EXTENDED RANGE /TUE NIGHT THRU SAT/ UPR FLOW REMAINS
PREDOMINANTLY NWLY ACRS NRN PLAINS...WITH MAIN UNCERTAINTY DEALING
WITH TIMING/STRENGTH OF WAVE WHICH WRAPS SWWRD TOWARD WRN
GRTLKS...AND DRIVES A STRONG BACKDOOR COOLING INTO THE NRN PLAINS.
HARD NOT TO PICTURE AT LEAST A PERIOD OF FLURRIES WITH COOLING
SURGE...POTENTIALLY EVEN A SEVERAL HOUR PERIOD FOR LIGHT SNOW. ALSO
MAY DEAL WITH FLURRY/LIGHT SNOW THREAT FOR FRIDAY ALG WRN PERIPHERY
OF COLD PUSH THRU WRN CWA AS A FEW SLNS INDICATE A SECONDARY WAVE
SLIDING BY. HOWEVER...NOT WILLING TO COVER TWO-THREE PERIODS WITH
LOW POPS AT TIME...AND NOT A TYPICAL THING TO MENTION FLURRIES AT
THAT RANGE...SO FOR NOW WL SIT WITH QUIET/DRY FCST IN
EXTENDED...LKLY TO BE REFINED IN NEXT COUPLE OF DAYS ON TIMING. ALSO
COULD HAVE TAKEN CHC WITH A STRONGER NON-DIURNAL TREND ON THURSDAY
TMPS AROUND MORE LKLY FROPA TIME...BUT SLNS WAFFLING ON WHETHER IT
COULD BE EARLY THU OR LATE THU FROPA THRU AREA...ALTHOUGH SEVERAL
MEMBERS OF THE 12Z OPERATIONAL RUNS ARE EVEN FASTER WITH A WED NIGHT
FROPA. WL HAVE TO KEEP A WATCHFUL EYE ON WIND SPEEDS WITH FROPA
THU...AS TYPICAL FOR THESE WINDS TO END UP ON THE STRONGER SIDE
WITH SWRD DIGGING VORT LOBES...ESPLY IF DEEPENING WHILE DIGGING
PAST. OVREALL...A TYPICAL EARLY JANUARY CHILLY PERIOD...WITH THE
ONLY THING STOPPING FROM GOING COLDER THE THREAT FOR SOME CLOUDINESS
DURING THE TIME AT NIGHT. /CHAPMAN
&&
.AVIATION...
VSBYS WILL BE VFR BY THIS EVENING ACROSS THE ENTIRE AREA WITH NO
RESTRICTIONS TO CIGS ALSO EXPECTED. WINDS WILL FALL TO LESS THAN 10
KTS ALONG AND WEST OF I29 THIS EVENING AND THEN GRADUALLY TURN TO
SOUTH OVERNIGHT. WINDS WILL STAY WEST AROUND 10 KTS TO THE EAST OF
I29 OVERNIGHT...ESPECIALLY ALONG AND EAST OF THE BUFFALO RIDGE IN
SOUTHWEST MINNESOTA. WINDS WILL THEN GRADUALLY DECREASE IN THIS AREA
TOWARD SUNRISE AND ALSO TURN TO THE LIGHT SOUTHWEST./SCHUMACHER
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST
SUNDAY FOR MNZ071-072-080-081-090.
NE...NONE.
SD...NONE.Hazardous weather outlook, Jan 1, 5:19 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0519 AM CST SAT JAN 01 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0519 AM CST SAT JAN 01 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... WIDESPREAD BLOWING SNOW IS CREATING BLIZZARD CONDITIONS WITH VISIBILITIES OF A QUARTER MILE OR LESS IN OPEN AREAS THIS MORNING. THE MAIN AREA OF BLIZZARD CONDITIONS EXITS NEAR AND WEST OF A LINE FROM MARSHALL MINNESOTA...TO MADISON SOUTH DAKOTA...TO MITCHELL AND PICKSTOWN SOUTH DAKOTA. VISIBILITIES WILL SLOWLY IMPROVE FROM WEST TO EAST ACROSS THE AREA TODAY AS WINDS BEGIN TO SUBSIDE. DANGEROUS WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO WILL BE COMMON ACROSS THE ENTIRE AREA THIS MORNING. WIND CHILLS VALUES WILL IMPROVE SLIGHTLY THIS AFTERNOON AS TEMPERATURES WARM...BUT WIND CHILLS WILL AGAIN DIP TO 15 TO 30 DEGREES BELOW ZERO ACROSS THE AREA TONIGHT. WIND AND FOG... VERY WINDY CONDITIONS WILL EXIST TODAY. WEST TO NORTHWEST WINDS WILL INCREASE OF 20 TO 30 MPH AND GUSTS TO 40 WILL BE FOUND ACROSS SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND SOUTHWEST MINNESOTA TODAY. WINDS WILL SLOWLY SUBSIDE FROM WEST TO EAST THIS AFTERNOON...THEN DECREASE TO 10 TO 15 THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jan 1, 10:22 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM SNOW MECKLING 42.84N 97.07W
12/31/2010 E1.5 INCH CLAY SD TRAINED SPOTTER
0135 PM SNOW 10 WSW HAWARDEN 42.95N 96.67W
12/31/2010 E1.5 INCH UNION SD TRAINED SPOTTER
0144 PM SNOW NEWCASTLE 42.65N 96.87W
12/31/2010 M2.3 INCH DIXON NE CO-OP OBSERVER
0300 PM SNOW 4 WSW SIOUX FALLS 43.53N 96.80W
12/31/2010 M3.7 INCH MINNEHAHA SD CO-OP OBSERVER
0305 PM SNOW PARKER 43.40N 97.14W
12/31/2010 E3.0 INCH TURNER SD EMERGENCY MNGR
0308 PM SNOW VERMILLION 42.78N 96.93W
12/31/2010 E1.0 INCH CLAY SD TRAINED SPOTTER
0309 PM SNOW LENNOX 43.35N 96.90W
12/31/2010 E5.0 INCH LINCOLN SD EMERGENCY MNGR
0325 PM SNOW ALEXANDRIA 43.65N 97.78W
12/31/2010 E4.0 INCH HANSON SD EMERGENCY MNGR
0400 PM SNOW 2 SSE SIOUX CENTER 43.06N 96.15W
12/31/2010 M1.5 INCH SIOUX IA CO-OP OBSERVER
0430 PM SNOW 3 ESE SIOUX FALLS 43.53N 96.67W
12/31/2010 M2.8 INCH MINNEHAHA SD CO-OP OBSERVER
0600 PM SNOW ESE MENNO 43.24N 97.57W
12/31/2010 M3.5 INCH HUTCHINSON SD CO-OP OBSERVER
0600 PM SNOW SIOUX FALLS 43.54N 96.73W
12/31/2010 M3.4 INCH MINNEHAHA SD OFFICIAL NWS OBS
0655 PM SNOW MARSHALL 44.45N 95.79W
12/31/2010 E3.0 INCH LYON MN LAW ENFORCEMENT
0705 PM SNOW BROOKINGS 44.31N 96.79W
12/31/2010 E4.8 INCH BROOKINGS SD EMERGENCY MNGR
ESTIMATED 4.5 TO 5 INCHES
0708 PM SNOW PIPESTONE 44.00N 96.31W
12/31/2010 E3.5 INCH PIPESTONE MN LAW ENFORCEMENT
ROAD CREWS REPORT 3-4 INCHES THROUGHOUT PIPESTONE COUNTY.
0710 PM SNOW LUVERNE 43.65N 96.21W
12/31/2010 E3.0 INCH ROCK MN LAW ENFORCEMENT
0712 PM SNOW ADRIAN 43.63N 95.93W
12/31/2010 E2.8 INCH NOBLES MN EMERGENCY MNGR
ESTIMATED 2.5 TO 3 INCHES
0725 PM SNOW WNW SHELDON 43.18N 95.85W
12/31/2010 M2.2 INCH O'BRIEN IA TRAINED SPOTTER
0730 PM SNOW 1 SW CORRECTIONVILLE 42.47N 95.80W
12/31/2010 E1.5 INCH WOODBURY IA CO-OP OBSERVER
A LITTLE SLEET BUT NOT MUCH
0734 PM SNOW 5 WSW TYNDALL 42.97N 97.96W
12/31/2010 E6.0 INCH BON HOMME SD TRAINED SPOTTER
0800 PM SNOW CANTON 43.30N 96.58W
12/31/2010 M2.5 INCH LINCOLN SD NWS EMPLOYEE
1052 PM SNOW 3 SSE SIOUX FALLS 43.50N 96.71W
12/31/2010 M2.5 INCH MINNEHAHA SD TRAINED SPOTTER
TOTAL SNOW FOR THE STORM.
0800 AM SNOW 2 SE YANKTON 42.87N 97.36W
01/01/2011 M5.0 INCH YANKTON SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW HURON 44.36N 98.22W
01/01/2011 M9.5 INCH BEADLE SD OFFICIAL NWS OBS
2 DAY TOTAL
0800 AM SNOW AKRON 42.83N 96.56W
01/01/2011 M3.0 INCH PLYMOUTH IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW HOLSTEIN 42.49N 95.54W
01/01/2011 M2.0 INCH IDA IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW CARTHAGE 44.17N 97.71W
01/01/2011 M2.9 INCH MINER SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW CHEROKEE 42.75N 95.55W
01/01/2011 M0.4 INCH CHEROKEE IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW WESSINGTON SPRINGS 44.08N 98.57W
01/01/2011 M10.1 INCH JERAULD SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW CHEROKEE 42.75N 95.55W
01/01/2011 M0.4 INCH CHEROKEE IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 2 NE WORTHINGTON 43.65N 95.57W
01/01/2011 M2.0 INCH NOBLES MN CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 3 NE SIBLEY 43.43N 95.70W
01/01/2011 M3.0 INCH OSCEOLA IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW ROCK VALLEY 43.20N 96.30W
01/01/2011 M3.0 INCH SIOUX IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 4 NNW CURRIE 44.12N 95.70W
01/01/2011 M2.5 INCH MURRAY MN TRAINED SPOTTER
2 DAY TOTAL
0800 AM SNOW MONTROSE 43.70N 97.18W
01/01/2011 M4.5 INCH MCCOOK SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW MITCHELL 43.73N 98.03W
01/01/2011 M9.8 INCH DAVISON SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW WHITE LAKE 43.73N 98.71W
01/01/2011 M8.0 INCH AURORA SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 5 NE SALEM 43.78N 97.32W
01/01/2011 M6.5 INCH MCCOOK SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW WAGNER 43.08N 98.30W
01/01/2011 M8.0 INCH CHARLES MIX SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW PICKSTOWN 43.07N 98.53W
01/01/2011 M11.3 INCH CHARLES MIX SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW WHITE LAKE 43.73N 98.71W
01/01/2011 M8.0 INCH AURORA SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW SHELDON 43.18N 95.84W
01/01/2011 M1.5 INCH O'BRIEN IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 2 NE LAKEFIELD 43.70N 95.14W
01/01/2011 M0.8 INCH JACKSON MN CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW ORANGE CITY 43.00N 96.06W
01/01/2011 M1.9 INCH SIOUX IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 5 SE CHAMBERLAIN 43.76N 99.25W
01/01/2011 M8.0 INCH BRULE SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW DE SMET 44.39N 97.55W
01/01/2011 M10.0 INCH KINGSBURY SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW FLANDREAU 44.05N 96.60W
01/01/2011 M4.2 INCH MOODY SD CO-OP OBSERVER
2 DAY TOTAL
&&
DMORINLocal storm report, Jan 1, 10:41 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1041 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM SNOW MECKLING 42.84N 97.07W
12/31/2010 E1.5 INCH CLAY SD TRAINED SPOTTER
0135 PM SNOW 10 WSW HAWARDEN 42.95N 96.67W
12/31/2010 E1.5 INCH UNION SD TRAINED SPOTTER
0144 PM SNOW NEWCASTLE 42.65N 96.87W
12/31/2010 M2.3 INCH DIXON NE CO-OP OBSERVER
0300 PM SNOW 4 WSW SIOUX FALLS 43.53N 96.80W
12/31/2010 M3.7 INCH MINNEHAHA SD CO-OP OBSERVER
0305 PM SNOW PARKER 43.40N 97.14W
12/31/2010 E3.0 INCH TURNER SD EMERGENCY MNGR
0308 PM SNOW VERMILLION 42.78N 96.93W
12/31/2010 E1.0 INCH CLAY SD TRAINED SPOTTER
0309 PM SNOW LENNOX 43.35N 96.90W
12/31/2010 E5.0 INCH LINCOLN SD EMERGENCY MNGR
0325 PM SNOW ALEXANDRIA 43.65N 97.78W
12/31/2010 E4.0 INCH HANSON SD EMERGENCY MNGR
0400 PM SNOW 2 SSE SIOUX CENTER 43.06N 96.15W
12/31/2010 M1.5 INCH SIOUX IA CO-OP OBSERVER
0430 PM SNOW 3 ESE SIOUX FALLS 43.53N 96.67W
12/31/2010 M2.8 INCH MINNEHAHA SD CO-OP OBSERVER
0600 PM SNOW SIOUX FALLS 43.54N 96.73W
12/31/2010 M3.4 INCH MINNEHAHA SD OFFICIAL NWS OBS
0600 PM SNOW ESE MENNO 43.24N 97.57W
12/31/2010 M3.5 INCH HUTCHINSON SD CO-OP OBSERVER
0655 PM SNOW MARSHALL 44.45N 95.79W
12/31/2010 E3.0 INCH LYON MN LAW ENFORCEMENT
0705 PM SNOW BROOKINGS 44.31N 96.79W
12/31/2010 E4.8 INCH BROOKINGS SD EMERGENCY MNGR
ESTIMATED 4.5 TO 5 INCHES
0708 PM SNOW PIPESTONE 44.00N 96.31W
12/31/2010 E3.5 INCH PIPESTONE MN LAW ENFORCEMENT
ROAD CREWS REPORT 3-4 INCHES THROUGHOUT PIPESTONE COUNTY.
0710 PM SNOW LUVERNE 43.65N 96.21W
12/31/2010 E3.0 INCH ROCK MN LAW ENFORCEMENT
0712 PM SNOW ADRIAN 43.63N 95.93W
12/31/2010 E2.8 INCH NOBLES MN EMERGENCY MNGR
ESTIMATED 2.5 TO 3 INCHES
0712 PM SNOW 2 SW CHAMBERLAIN 43.78N 99.35W
12/31/2010 E6.0 INCH BRULE SD EMERGENCY MNGR
2 DAY TOTAL AROUND 12 INCHES
0725 PM SNOW WNW SHELDON 43.18N 95.85W
12/31/2010 M2.2 INCH O'BRIEN IA TRAINED SPOTTER
0730 PM SNOW 1 SW CORRECTIONVILLE 42.47N 95.80W
12/31/2010 E1.5 INCH WOODBURY IA CO-OP OBSERVER
A LITTLE SLEET BUT NOT MUCH
0734 PM SNOW 5 WSW TYNDALL 42.97N 97.96W
12/31/2010 E6.0 INCH BON HOMME SD TRAINED SPOTTER
0800 PM SNOW CANTON 43.30N 96.58W
12/31/2010 M2.5 INCH LINCOLN SD NWS EMPLOYEE
1052 PM SNOW 3 SSE SIOUX FALLS 43.50N 96.71W
12/31/2010 M2.5 INCH MINNEHAHA SD TRAINED SPOTTER
TOTAL SNOW FOR THE STORM.
0800 AM SNOW ORANGE CITY 43.00N 96.06W
01/01/2011 M1.9 INCH SIOUX IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 5 SE CHAMBERLAIN 43.76N 99.25W
01/01/2011 M8.0 INCH BRULE SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW DE SMET 44.39N 97.55W
01/01/2011 M10.0 INCH KINGSBURY SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW FLANDREAU 44.05N 96.60W
01/01/2011 M4.2 INCH MOODY SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW MONTROSE 43.70N 97.18W
01/01/2011 M4.5 INCH MCCOOK SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 4 NNW CURRIE 44.12N 95.70W
01/01/2011 M2.5 INCH MURRAY MN TRAINED SPOTTER
2 DAY TOTAL
0800 AM SNOW ROCK VALLEY 43.20N 96.30W
01/01/2011 M3.0 INCH SIOUX IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 3 NE SIBLEY 43.43N 95.70W
01/01/2011 M3.0 INCH OSCEOLA IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 2 NE WORTHINGTON 43.65N 95.57W
01/01/2011 M2.0 INCH NOBLES MN CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW CHEROKEE 42.75N 95.55W
01/01/2011 M0.4 INCH CHEROKEE IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW WESSINGTON SPRINGS 44.08N 98.57W
01/01/2011 M10.1 INCH JERAULD SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW PICKSTOWN 43.07N 98.53W
01/01/2011 M11.3 INCH CHARLES MIX SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW CHEROKEE 42.75N 95.55W
01/01/2011 M0.4 INCH CHEROKEE IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW CARTHAGE 44.17N 97.71W
01/01/2011 M2.9 INCH MINER SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW HOLSTEIN 42.49N 95.54W
01/01/2011 M2.0 INCH IDA IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW AKRON 42.83N 96.56W
01/01/2011 M3.0 INCH PLYMOUTH IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW HURON 44.36N 98.22W
01/01/2011 M9.5 INCH BEADLE SD OFFICIAL NWS OBS
2 DAY TOTAL
0800 AM SNOW 2 SE YANKTON 42.87N 97.36W
01/01/2011 M5.0 INCH YANKTON SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW WAGNER 43.08N 98.30W
01/01/2011 M8.0 INCH CHARLES MIX SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 5 NE SALEM 43.78N 97.32W
01/01/2011 M6.5 INCH MCCOOK SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW WHITE LAKE 43.73N 98.71W
01/01/2011 M8.0 INCH AURORA SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW WHITE LAKE 43.73N 98.71W
01/01/2011 M8.0 INCH AURORA SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW SHELDON 43.18N 95.84W
01/01/2011 M1.5 INCH O'BRIEN IA CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW MITCHELL 43.73N 98.03W
01/01/2011 M9.8 INCH DAVISON SD CO-OP OBSERVER
2 DAY TOTAL
0800 AM SNOW 2 NE LAKEFIELD 43.70N 95.14W
01/01/2011 M0.8 INCH JACKSON MN CO-OP OBSERVER
2 DAY TOTAL
0802 AM SNOW 4 SE ROSWELL 43.96N 97.64W
01/01/2011 E7.0 INCH MINER SD EMERGENCY MNGR
2 DAY TOTAL
0802 AM SNOW 1 SSE WOONSOCKET 44.04N 98.27W
01/01/2011 E7.5 INCH SANBORN SD EMERGENCY MNGR
2 DAY TOTAL
0802 AM SNOW 4 SE BONESTEEL 43.04N 98.89W
01/01/2011 E9.0 INCH GREGORY SD TRAINED SPOTTER
2 DAY TOTAL
0802 AM SNOW 1 NNW LAKE ANDES 43.17N 98.54W
01/01/2011 E5.0 INCH CHARLES MIX SD TRAINED SPOTTER
2 DAY TOTAL
0802 AM SNOW 1 S HURON 44.35N 98.22W
01/01/2011 E13.0 INCH BEADLE SD TRAINED SPOTTER
2 DAY TOTAL
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:28 AM CST | Blizzard Warning | FSD | Lincoln, Lyon, Pipestone | 13 hr |
| Jan 1, 3:28 AM CST | Winter Weather Advisory | FSD | Cottonwood, Nobles | 13 hr |
Nearby
Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.